MAUDE Adverse Event Report: SYNTHES GMBH 2.8MM DRILL BIT/QC/165MM; BIT, DRILL

SYNTHES GMBH 2.8MM DRILL BIT/QC/165MM; BIT, DRILL
Model Number 310.284
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from costa rica reports an event as follows: it was reported that during an unknown procedure on (b)(6) 2023, while the surgeon was placing a thread plate, they inserted the drill bit in question to place a locked screw.The drill bit broke during use by the surgeon, and the fragment remains inside of the patient.The surgeon determined not to remove the bit.The procedure was completed successfully with no surgical delay.No further information is available.This report is for a 2.8mm drill bit/qc/165mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h6: device history record (dhr) review conducted: a manufacturing record evaluation was performed for the finished device product code: 310.284.Lot number : 819p722.It was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 20/05/2022.Manufacturing site: (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was completed: visual investigation of the returned device found that the drill bit has broken the tip, the broken fragment was not returned for evaluation.Without an x-ray we cannot confirm that a fragment has remained inside the patient.No other issues were identified.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.A dimensional inspection was unable to be performed due to post manufacturing damage.The current and manufactured to drawing was reviewed.The overall complaint was confirmed as the observed condition would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.8MM DRILL BIT/QC/165MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach CO 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17335758
Report Number8030965-2023-08855
Device Sequence Number6617661
Product Code HTW
UDI-Device Identifier10886982186416
UDI-Public(01)10886982186416
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number310.284
Device Catalogue Number310.284
Device Lot Number819P722
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/24/2023
Supplement Date Received by Manufacturer09/13/2023
11/16/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date09/14/2023
12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - PLATES: TRAUMA; UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale